Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 82, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2003, 12:36 AM MDT for Dunn County, Stark County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2003, 12:36 AM MDT (06:36 UTC)
- Expired
- Jul 3, 2003, 1:30 AM MDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Dunn County, ND, Stark County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 10:50 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1473 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS53 KBIS 030636
SVRBIS
NDC025-089-030730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1235 AM MDT THU JUL 3 2003
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUNN COUNTY IN SOUTHWEST NORTH DAKOTA
STARK COUNTY IN SOUTHWEST NORTH DAKOTA
THIS INCLUDES THE CITY OF DICKINSON
* UNTIL 130 AM MDT(230 AM CDT)
* AT 1235 AM MDT(135 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 55 MILES NORTH OF
DICKINSON TO 28 MILES WEST OF DICKINSON...OR FROM 43 MILES
SOUTHEAST OF WILLISTON TO 28 MILES WEST OF DICKINSON...MOVING EAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DICKINSON AT 1235 AM MDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
THURSDAY MORNING(400 AM CDT THURSDAY MORNING) FOR WESTERN NORTH
DAKOTA.
LAT...LON 4762 10309 4701 10294 4668 10314 4667 10224
4764 10226
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:00 PM MDT, 10 hours 36 minutes earlier.
Area forecast discussion, Jul 2, 2:00 PM MDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT WED JUL 02 2003 MAIN CONCERNS WILL BE THUNDERSTORM ACTIVITY TONIGHT AND THURSDAY. THEN AGAIN IN EARLY PORTION OF EXTENDED PERIOD. GFS SHOWING SOME CONVECTIVE FEEDBACK PROBLEMS EARLY WHICH SEEMS TO PUSH CDFNT EWD FASTER THAN ETA. BESIDES DIFFERENCES IN FRONTAL POSN EARLY WILL USE AN ETA/GFS BLEND. CURRENTLY...CAP STILL HOLDING OVER CENTRAL NORTH DAKOTA BEHIND MORNING CONVECTION THAT SPREAD ACROSS NCNTRL CWA. OVER FAR SOUTH CENTRAL PTN CWA IS PARTICULAR CONCERN THIS AFTN JUST N OF MSAS DEPICTED SFC LOW WITH SFC CONVERGENCE TAKING PLACE AND INCREASING SFC HEATING PUSHING TEMPS CLOSE TO CONVECTIVE TEMPS. THIS AREA SEEMS MOST LIKELY FOR TSTM DEVELOPMENT THIS EVENING. BEYOND THAT...COULD SEE A REPEAT TOMORROW MORNING...ALTHOUGH FARTHER SOUTH...WITH CONVECTION SPILLING INTO CWA FROM THE WEST. ALTHOUGH SFC FNT MOVES THROUGH CWA...RESIDUAL MOISTURE REMAINS BEHIND CDFNT...MAINLY ACROSS SOUTHERN CWA. INSTABILITY WILL REMAIN OVER SOUTHEAST HALF OF CWA THROUGH THURSDAY. SO WITH CONTINUED IMPULSES IN SOUTHWEST FLOW...WILL KEEP A CHANCE OF TSTMS THROUGH THURSDAY. THING CLEAR OUT THURSDAY NIGHT THROUGH SATURDAY WITH MORE OF A ZONAL THEN NORTHWEST FLOW. IT WILL REMAIN HOT AND HUMID OVER SOUTHEAST CWA ON THURSDAY WHILE NORTHWEST HALF DRIES OUT A BIT. FRIDAY AND SATURDAY WILL BE CLOSER TO NORMAL TEMPS ACROSS CWA. IN THE EXTENDED...NEXT WAVE APPROACHES AREA SATURDAY NIGHT. PAST TWO RUNS OF GFS HAVE BEEN SLOWER...AND THE LAST RUN HAS STRENGTHENED WAVE QUITE A BIT. WILL INTRODUCE A CHANCE OF PCPN SATURDAY NIGHT AND SUNDAY AS WAVE MOVES THROUGH. BEST CHANCE FOR US ATTIM LOOKS TO BE SUNDAY BUT ADDED SAT NIGHT TO BLEND IN WITH SURROUNDING WFOS. FOR NOW WILL KEEP REMAINDER OF THE EXTENDED FCST DRY. .BIS...NONE TWH
Hazardous weather outlook, Jul 2, 3:39 AM MDT, 20 hours 57 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED JUL 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... ESPECIALLY CENTRAL. MAIN THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TURNER
In the hours before
Local storm report, Jul 3, 12:15 AM MDT, 21 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
115 AM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 AM KENMARE ND 1 INCH HAIL
07/03/03 WARD REPORTED BY PUBLIC.
NNNNThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:47 PM MDT | Severe Thunderstorm Warning | BIS | Divide | 58 min |
| Jul 2, 11:06 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 39 min |
| Jul 2, 11:11 PM MDT | Severe Thunderstorm Warning | BIS | Burke | 49 min |
| Jul 2, 11:47 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 58 min |
| Jul 2, 11:56 PM MDT | Severe Thunderstorm Warning | BIS | Williams | 64 min |
| Jul 3, 12:05 AM MDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 40 min |
| Jul 3, 12:14 AM MDT | Severe Thunderstorm Warning | BIS | Williams | 61 min |
| Jul 3, 12:45 AM MDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 60 min |
| Jul 3, 12:50 AM MDT | Severe Thunderstorm Warning | BIS | Mountrail | 40 min |
| Jul 3, 1:20 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Morton, Oliver | 55 min |
| Jul 3, 1:40 AM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 50 min |
| Jul 3, 2:12 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Sheridan | 63 min |
| Jul 3, 5:57 AM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 48 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.